I had a prostate biopsy 12/26/07.Now eleven days later I am still experiencing some blood in my urine that seems to be triggered by bowel movements.When I have a bowel movement I notice dark blood on the end of my penis and the next several times that I urinate I have small traces of blood and some small clots in my urine.Is this uncommon this long after the biopsy?
Blood in the urine is the most common complication after the biopsy. Typically it lasts for 3-7 days, though at least 40% do report persistence of bleeding beyond 1 week.
Most men who undergo a prostate biopsy have enlarged prostates and this may be contributory to the bleeding.
If the amount of bleeding seems to be increasing, or if pain and difficulty voiding occurs- it would be best to consult your doctor straightaway.
Try using a stool softener and/or metamucil regularly. Softer bowl movements will help alleviate the pressure and you will heal more quickly from your biopsy. I had no blood at first, then kept seeing blood. When i began a regular regimen of the metamucil, the bleeding stopped and it wasn't too long before i was back to normal. After my surgery I was on a generic ducolase for quite some time to keep bleeding from ocurring and assisting my body to heal. Hope this helps. (I was in that 40%.)
Blood in the urine, and the semen are very normal after the biopsy. It lasts for about 5 weeks so hang in there. It isn't a very pleasant experience. My husband had tears in his eyes afterwards, but he
had a nasty Gleeson 8 tumour so that didn't help him.
Good Luck with your tests.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.